Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2007, 3:59 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2007, 3:59 PM CDT (20:59 UTC)
- Expired
- May 11, 2007, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:16 PM CDT | HAIL 1 | 5 Nne Picayune, MS | QUARTER INCH HAIL OBSERVED IN CARRIERE NEAR ANCHOR LAKE AND BUOY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112059 SVRLIX MSC045-109-112130- /O.NEW.KLIX.SV.W.0048.070511T2059Z-070511T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 359 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF PICAYUNE... * UNTIL 430 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES EAST OF PICAYUNE...OR ABOUT 10 MILES NORTHWEST OF DIAMONDHEAD...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PICAYUNE AND 7 MILES SOUTH OF MCNEIL BY 430 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3037 8947 3053 8936 3072 8968 3054 8979 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM CDT, 13 minutes earlier.
Area forecast discussion, May 11, 3:46 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 PM CDT FRI MAY 11 2007 .SHORT TERM... PULSE STRONG TO SEVERE STORMS FORMING ALONG THE SEA BREEZE ALONG MISSISSIPPI COAST HAS PRODUCED A BROAD SPECTRUM OF HAIL SIZES RANGING FROM PEA TO GOLFBALL AND EVERY SIZE IN-BETWEEN FROM GULFPORT TO KILN. THIS ISOLATED SEVERE STORM WAS MOVING WEST AROUND 10 MPH JUST NORTH OF I-10. THE RADAR CHARACTER OF THESE STORMS HAVE BEEN VILS OF 45 TO 69 KG/M2 AND 52 DBZ AS HIGH AS 42KFT...VERY TOP HEAVY. IT APPEARS TO BE MAXIMIZING INFLOW AND CONVERGENCE SINCE EVERYTHING ELSE ON THE SCOPE IS STRUGGLING TO SURVIVE MORE THAN 4 VOLUME SCANS. WILL MAINTAIN 20 PERCENT POPS FOR THE EVENING THEN TRIM BACK TO 10 PERCENT AFTER 9 PM AND OVERNIGHT. UPPER LOW PRESSURE SYSTEM MAINTAINING COLD POOL AND STRONG DIVERGENCE ALOFT TO AID IN HAIL FORMATION...AND THIS THREAT WILL CONTINUE THROUGH ABOUT 8 PM FROM THE MOST INTENSE STORM OR TWO. TOMORROW COULD BE A REPEAT OF TODAY WITH TEMPERATURES IN THE UPPER 80S AND SAME COLD POOL LURKING ABOUT. ONLY DIFFERENCE MAY BE SOME COMPRESSIONAL HEATING AND A SYNOPTIC FOCUS FROM THE NORTH AS A WEAK BACK DOOR FRONT MOVES SOUTHWARD. LOW LEVEL MOISTURE FLUX MAY BE DIVERGENT EXCEPT FOR ALONG SEA BREEZE AND INTERACTIONS WITH FRONTAL BOUNDARY. 20 PERCENT MAY BE A BIT LOW BUT WILL EVALUATE OVERNIGHT. .LONG TERM... HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD TO ONSET AN EASTERLY GRADIENT OVER THE FORECAST AREA FROM SUNDAY AND BEYOND. THIS ESTABLISHES A STEADY STATE ONSHORE WIND FLOW TO IMPART DAILY SEA BREEZE CONVECTION THROUGH WEDNESDAY. ANOTHER FRONT DROPS INTO THE AREA WEDNESDAY NIGHT OR THURSDAY WITH A BETTER CHANCE OF RAIN INDICATED. TEMPS SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 88 65 86 / 20 20 20 10 BTR 64 88 65 88 / 20 20 20 20 MSY 66 88 68 87 / 20 20 20 20 GPT 65 87 66 86 / 20 20 20 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, May 11, 11:12 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CDT FRI MAY 11 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1112 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP IN THE DAYTIME HEATING BY MID-AFTERNOON TODAY...PRIMARILY NORTH AND WEST OF THE LOUISIANA TIDAL LAKES INTO SOUTHWEST MISSISSIPPI. THE PRIMARY THREAT WILL BE LOCALIZED DOWNBURST WINDS GUSTS NEAR 50 MPH AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS THAT MAY FORM BETWEEN 2 PM AND 5 PM. DUE TO SLOW MOVING NATURE OF ANY STORMS...LOCALLY HEAVY RAINFALL MAY PRODUCE SOME PONDING OF WATER AND ISOLATED ACCUMULATIONS OF 3 TO 5 INCHES OF RAINFALL. DUE TO THE LIMITED EXTENT OF COVERAGE...A WIDESPREAD SEVERE OR FLOOD THREAT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY AND LATE WEDNESDAY INTO THURSDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED TODAY. HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IF HIGH WINDS OR HAIL IS REPORTED THIS AFTERNOON. 24
In the hours before
Local storm report, May 11, 3:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 8 W GULFPORT 30.39N 89.20W
05/11/2007 E1.75 INCH HARRISON MS TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED ON KILN-DELISLE ROAD. REPORT
RELAYED BY WLOX RADIO STATION.
&&
RSWLocal storm report, May 11, 3:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL KILN 30.42N 89.43W
05/11/2007 E1.25 INCH HANCOCK MS EMERGENCY MNGR
REPORT FROM HANCOCK COUNTY EOC.
&&
RSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 59 min |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
| May 11, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 23 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| May 11, 4:27 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| May 11, 4:54 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.